Alert archive / Wyoming / Special Weather Statements in 2015

Special Weather Statement, NWS Cheyenne, WY

July 15, 2015Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 15, 2015, 2:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 2:21 PM MDT (20:21 UTC)
Expired
Jul 15, 2015, 3:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 19 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WWUS85 KCYS 152021
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015
 
WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...

AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
      4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469 

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:29 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 15, 12:29 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1229 PM MDT WED JUL 15 2015

.UPDATE...FOR THE NOON AVIATION FORECAST PACKAGE RELEASE.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 428 AM MDT WED JUL 15 2015

A FEW SHOWERS AND T-STORMS CONTINUE TO REDEVELOP EARLY THIS
MORNING OVER OUR FAR NORTHERN COUNTIES IN THE AREA OF HIGHEST
ELEVATED INSTABILITY AS A VORT MAX MOVES NORTHEAST ACROSS THE
FORECAST AREA. SOME OF THIS ACTIVITY IS LIKELY ALSO BEING
SUPPORTED BY A NUMBER OF OUTFLOW BOUNDARIES MOVING SOUTH FROM THE
CONVECTION IN NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. IN
ADDITION...LIGHT RAIN SHOWERS CONTINUE TO MOVE WESTWARD BACK INTO
THE EASTERN PANHANDLE COUNTIES WITHIN WRAPAROUND MOISTURE
ASSOCIATED WITH THE VORT MAX. EXPECT THIS ACTIVITY TO CONTINUE
OVER THE NEXT FEW HOURS...DIMINISHING THRU THE LATER MORNING AS
THE WAVE STEADILY SHIFTS NORTHEAST.

MONSOONAL FLOW WILL REMAIN OVERHEAD TODAY SO ANTICIPATE ANOTHER
ROUND OF SHOWERS AND STORMS TO FIRE OVER THE HIGH COUNTRY IN THE
LATE MORNING AND AFTERNOON. LOWERED POPS A BIT ACROSS THE EASTERN
ZONES FOR TODAY AS THIS AREA WILL BE WITHIN AN AREA OF SUBSIDENCE
IN THE WAKE OF THE DEPARTING UPPER WAVE. DO THINK ISOLATED
SHOWERS/STORMS ARE NOT OUT OF THE QUESTION THOUGH ESPECIALLY LATE
IN THE AFTERNOON/EVENING AS CONVECTION THAT FIRES OVER THE
MOUNTAINS COULD CERTAINLY PERSIST INTO THE PLAINS WHERE SBCAPES
ARE PROGGED TO BE 500-1000 J/KG. PW VALUES WILL AGAIN BE AROUND
ONE INCH TODAY SO LOOKING AT MAINLY HEAVY RAIN OUT OF THE STRONGER
STORMS...ALTHO REALLY CAN'T RULE OUT SOME SMALL HAIL WITH THE
HIGHER INSTABILITY IN PLACE.

CONDITIONS SHOULD BEGIN TO DRY OUT ON THURSDAY AS FLOW ALOFT TURNS
A BIT MORE WESTERLY AND THE MONSOONAL PLUME IS PUSHED SOUTH.
CONVECTION WILL LIKELY REMAIN FOCUSED IN THE MOUNTAINS AND NEARBY
LOCATIONS IN THE LATE AFTERNOON AND EVENING...AND TEMPS WILL
INCREASE BACK UP INTO THE 80S-90S/EAST AND 70S-80S/WEST UNDER LESS
CLOUD COVER. THE WEAK SFC FRONT STILL LOOKS TO SAG SOUTH AND STALL
ACROSS OUR NORTHERN COUNTIES FRIDAY MORNING...WHICH COULD SUPPORT
A BETTER COVERAGE FOR SHOWERS/STORMS ESPECIALLY UP NORTH IN THE
AFTERNOON AND EVENING. TRENDED POPS HIGHER TO CONSIDER THIS
STRONGER SFC FORCING BUT NOT TOO HIGH AS THE DRIER AIRMASS WILL
STILL BE OVERHEAD.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 428 AM MDT WED JUL 15 2015

THE MODELS HAVE COME INTO BETTER AGREEMENT AT SHOWING A RATHER DEEP
UPPER LEVEL TROUGH (FOR MID JULY) DIGGING INTO THE INTERMOUNTAIN
WEST BY SAT.  DRY SOUTHWESTERLY FLOW ALOFT WILL BE IN PLACE THROUGH
MUCH OF THE DAY AHEAD OF THE COLD FRONT.  THE FRONT WILL PUSH
THROUGH THE REGION BY SAT NIGHT/SUN MORNING WITH COOLER TEMPS BEHIND
IT.  ISOLATED/SCATTERED SHOWERS WILL LIKELY OCCUR SAT NIGHT RIGHT
BEHIND THE FRONT.  TEMPS WILL BE 10-15 DEGREES COOLER ON SUN IN THE
POST FRONTAL AIRMASS.  CHANCES FOR AFTN STORMS ON SUN WILL BE
CONFINED TO THE SOUTHERN LARAMIE RANGE AND SOUTHWARD INTO COLORADO
ALONG THE STALLING FRONT.  MODEL DIFFERENCES BETWEEN THE GFS AND
ECMWF ARISE BY MON WITH THE ECMWF INDICATING MUCH DRIER WEST TO
NORTHWEST 700-500MB FLOW.  THE GFS INDICATES A WEAK SHORTWAVE MOVING
INTO WESTERN COLORADO THAT WOULD RESULT IN AT LEAST A CHANCE OF
STORMS OVER SOUTHERN AREAS AND MUCH MORE CLOUD COVER.  TEMPS WOULD
BEGIN TO WARM UP BY EARLY NEXT WEEK WITH THE DRIER ECMWF SOLN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1229 PM MDT WED JUL 15 2015

VFR CATEGORY CONDITIONS PREVAIL AT ALL AIRPORTS THROUGH THE NEXT
24 HOURS WITH SHOWERS/ISOLATED THUNDERSTORMS POPPING UP 20Z-02Z IN
THE VICINITY OF ALL SITES. COVERAGE AND CHANCES NOT HIGH ENOUGH TO
WARRANT A PREVAILING PERIOD FOR SHOWERS/THUNDERSTORMS...BUT WE DID
PUT IN A VCNTY MENTION FOR EVERYONE EXCEPT ALLIANCE AND SIDNEY
WHERE AIRMASS A BIT MORE SUBSIDENCE ON THE BACKSIDE OF A DEPARTING
SHORTWAVE WILL KEEP COVERAGES DOWN EVEN MORE.

&&

.FIRE WEATHER...
ISSUED AT 428 AM MDT WED JUL 15 2015

SHOWERS AND T-STORMS WILL CONTINUE THIS MORNING ACROSS NORTHERN AND
EASTERN PORTIONS OF THE DISTRICT...AND WILL DEVELOP OVER THE
MOUNTAINS LATER THIS AFTERNOON. SOME OF THE STORMS THIS
AFTERNOON AND EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL AND
GUSTY WINDS. DRIER AIR WILL MOVE OVERHEAD FOR THURSDAY AND FRIDAY
AND WILL REDUCE THE OVERALL CHANCE FOR SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE ON THE INCREASE WITH HUMIDITIES DROPPING
INTO THE UPPER TEENS TO LOW 20S BOTH DAYS. THERE ARE INDICATIONS
THAT THE MONSOON MOISTURE MAY RETURN THIS WEEKEND WITH A SLIGHT
INCREASE IN SHOWER/STORM CHANCES AT THAT TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...ZF
AVIATION...JG
FIRE WEATHER...RJM
Hazardous weather outlook, Jul 15, 10:23 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 AM MDT WED JUL 15 2015

WYZ101>119-161200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON ACROSS PARTS OF SOUTHEAST WYOMING AND PERSIST INTO THE
EARLY EVENING. NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-161200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1023 AM MDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
BY LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING. NO SEVERE
STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 15, 2:17 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
217 PM MDT WED JUL 15 2015

NEZ002-003-152100-
DAWES NE-BOX BUTTE NE-
217 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 300 PM MDT...

AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BOX BUTTE DAM...OR 20 MILES SOUTHWEST OF HAY SPRINGS...
MOVING NORTHWEST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOX BUTTE CAMPGROUND AND BOX BUTTE DAM.

LAT...LON 4231 10286 4245 10321 4268 10292 4266 10278
      4260 10277 4245 10277 4244 10275 4243 10275
TIME...MOT...LOC 2016Z 136DEG 14KT 4244 10291

RUBIN
Special weather statement, Jul 15, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 15 2015

WYZ117-118-152100-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
221 PM MDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY
UNTIL 300 PM MDT...

AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SOUTH GREELEY...OR 8 MILES SOUTHEAST OF
CHEYENNE...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
LARAMIE COUNTY.

LAT...LON 4109 10472 4109 10447 4107 10448 4100 10452
      4100 10479
TIME...MOT...LOC 2021Z 293DEG 11KT 4104 10469

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 15, 4:20 PM MDTSpecial Weather StatementCYSCarbon40 min
Jul 15, 4:24 PM MDTSpecial Weather StatementCYSConverse51 min
Jul 15, 5:03 PM MDTSevere Thunderstorm WarningCYSCarbon57 min
Jul 15, 5:13 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 15, 5:21 PM MDTSpecial Weather StatementCYSNiobrara39 min
Jul 15, 5:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon52 min
Jul 15, 2:17 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 15, 4:31 PM MDTSpecial Weather StatementCYSSioux44 min
Jul 15, 5:31 PM MDTSpecial Weather StatementCYSKimball44 min
Jul 15, 5:58 PM MDTSpecial Weather StatementCYSCheyenne47 min

Nearby

Special Weather Statements in Wyoming, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.